MAUDE Adverse Event Report: SPECTRUM MEDICAL LTD QUANTUM CENTRIFUGAL DRIVE - CP37; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

SPECTRUM MEDICAL LTD QUANTUM CENTRIFUGAL DRIVE - CP37; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number QCD37
Medical Device Problem Code Decreased Pump Speed (1500)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device logs identified multiple events in which the maximum outlet pressure was triggered, which stops the pump.Before the final event, the user disabled bubble detection to prevent it from triggering.Investigation of the returned device confirmed that the device had no issues reaching the expected maximum speed.A similar event was able to be replicated by introducing air into the line which slowed the flow rate as the pump worked the air out of the system after which the pump increased to a normal flow.The device therefore worked as intended, but it is suspected that some obstruction (e.G.Air) caused the circuit to be over-pressurized, but was cleared when hand-cranking.
 
Event or Problem Description
User reported that the pump would not achieve normal flow, resulting in the user hand-cranking for the case until normal flow was achieved.There was no harm to the patient.

Brand Name
QUANTUM CENTRIFUGAL DRIVE - CP37
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SPECTRUM MEDICAL LTD
ashville business park
commerce road
gloucester, gloucestershire GL2 9 SL
UK  GL2 9SL
Manufacturer (Section G)
SPECTRUM MEDICAL LTD
ashville business park
commerce road
gloucester, gloucestershire GL2 9 SL
UK   GL2 9SL
Manufacturer Contact
cameron schmitt
481 munn road
suite 180
fort mill, SC 29715
MDR Report Key22964070
Report Number3006073153-2025-00227
Device Sequence Number18394080
Product Code DWA
UDI-Device Identifier05060434421838
UDI-Public05060434421838
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K192838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQCD37
Device Catalogue Number51-000062-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown